# SDR CA020315011

- Difficulty date: March 14, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Airbus A310-300
- Aircraft time: 35,988 hours
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: 308135
- Condition: Failed
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) ON PUSH BACK THE FLIGHT ATTENDANT NOTICED A STRONG ELECTRICAL BURNING SMELL , NO SMOKE , IN THE FORWARD CABIN LT SIDE . THE AIRCRAFT RETURNED TO THE GATE FOR INVESTIGATION . THE FORWARD CABIN CEILING AREA WAS INSPECTED FOR SIGNS OF A BURNED WIRE OR DISCOLORED EQUIPMENT. MAINTENANCE FOUND THE LT FORWARD CEILING LIGHT BALLASTS   SLIGHTLY DISCOLORED. THE BALLAST WAS REPLACED IN ACCORDANCE WITH MM AND ALL ELECTRICAL SYSTEM CHECKED WHILE CEILING OPEN , NO MORE ODORS OR ANY SIGNS OF BURNING. THE BALLASTS WERE RETURNED TO YMX FOR INVESTIGATION.
